Alert archive / South Dakota / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 16, NWS Sioux Falls, SD

May 11, 2014Sioux County, Iowa; Lincoln County, Union County, South Dakota

NWS Sioux Falls, SD issued this severe thunderstorm warning at May 11, 2014, 7:55 PM CDT for Sioux County, Iowa; Lincoln County, Union County, South Dakota. It was in force for 35 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2014, 7:55 PM CDT (00:55 UTC)
Expired
May 11, 2014, 8:30 PM CDT
In force
35 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

Counties Sioux County, IA, Lincoln County, SD, Union County, SD

The radar

The Sioux Falls radar (KFSD), 55 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 7:58 PM CDTHAIL 1Hawarden, IAWIND GUSTS ESTIMATED TO 60 MPH
May 11, 8:23 PM CDTHAIL 1.75Sioux Center, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 0.9 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2014-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2520 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2014-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 274 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2520 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
967 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
274 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
4.5
Supercell composite
18.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

570 
WUUS53 KFSD 120055
SVRFSD
IAC167-SDC083-127-120130-
/O.NEW.KFSD.SV.W.0016.140512T0055Z-140512T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
755 PM CDT SUN MAY 11 2014

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN SIOUX COUNTY IN NORTHWEST IOWA...
  SOUTHEASTERN LINCOLN COUNTY IN SOUTHEAST SOUTH DAKOTA...
  NORTHEASTERN UNION COUNTY IN SOUTHEAST SOUTH DAKOTA...

* UNTIL 830 PM CDT

* AT 750 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ALCESTER...
  AND MOVING NORTHEAST AT 40 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HAWARDEN AROUND 800 PM CDT.
  HUDSON AROUND 810 PM CDT.
  ROCK VALLEY AROUND 825 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4326 9660 4316 9594 4291 9652 4304 9678
TIME...MOT...LOC 0055Z 233DEG 33KT 4304 9658

HAIL...1.25IN
WIND...<50MPH

$$

CHAPMAN
2 follow-up statements
127 
WWUS53 KFSD 120120
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
820 PM CDT SUN MAY 11 2014

SDC083-127-120129-
/O.CAN.KFSD.SV.W.0016.000000T0000Z-140512T0130Z/
LINCOLN SD-UNION SD-
820 PM CDT SUN MAY 11 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN UNION AND
SOUTHEASTERN LINCOLN COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4306 9637 4313 9645 4322 9648 4319 9614
TIME...MOT...LOC 0119Z 240DEG 29KT 4315 9635

$$

IAC167-120130-
/O.CON.KFSD.SV.W.0016.000000T0000Z-140512T0130Z/
SIOUX IA-
820 PM CDT SUN MAY 11 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
SIOUX COUNTY UNTIL 830 PM CDT...

AT 819 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED 5 MILES SOUTHWEST OF ROCK VALLEY...OR 12 MILES
NORTHEAST OF HAWARDEN...MOVING NORTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROCK VALLEY AROUND 825 PM CDT...

A TORNADO WARNING IS IN EFFECT FOR CENTRAL PORTIONS OF SIOUX 
COUNTY...IMPACT LOCATIONS AROUND HULL...SIOUX CENTER...AND IRETON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4306 9637 4313 9645 4322 9648 4319 9614
TIME...MOT...LOC 0119Z 240DEG 29KT 4315 9635
WIND...HAIL <58MPH 1.00IN

$$

CHAPMAN
675 
WWUS53 KFSD 120131
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
831 PM CDT SUN MAY 11 2014

IAC167-120141-
/O.EXP.KFSD.SV.W.0016.000000T0000Z-140512T0130Z/
SIOUX IA-
831 PM CDT SUN MAY 11 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWEST SIOUX COUNTY HAS 
EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 4306 9637 4313 9645 4322 9648 4319 9614
TIME...MOT...LOC 0120Z 240DEG 29KT 4315 9634

$$

CHAPMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:50 PM CDT, 4 hours 5 minutes earlier.

Area forecast discussion, May 11, 3:50 PM CDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
350 PM CDT SUN MAY 11 2014

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 347 PM CDT SUN MAY 11 2014

COMPLEX FORECAST CONTINUES THIS AFTERNOON INTO THE OVERNIGHT.
CURRENT ANALYSIS SHOWS SURFACE LOW PRESSURE OVER WESTERN KANSAS.
KIND OF A DUAL WARM FRONT SIGNATURE. WITH MAIN AND STRONGEST WARM
FRONT ACROSS FAR SOUTHERN NEBRASKA INTO SOUTHWEST IOWA...WHICH WAS
REINFORCED BY THE OVERNIGHT MCS. MODELS IN GOOD AGREEMENT WITH THE
POSITION OF THIS FRONT...AND ALL GUIDANCE SUGGESTS IT WILL ONLY
SLOWLY MOVE NORTH TODAY. THIS IS THE AREA...SOUTHEASTERN NEBRASKA
INTO SOUTHWESTERN IOWA...AT GREATEST RISK FOR SEVERE WEATHER AND
TORNADOES...AS HIGHLIGHTED BY THE SPC OUTLOOK. FURTHER NORTH WE HAVE
A SECONDARY WARM FRONT RUNNING FROM THE TRIPLE POINT OVER SOUTHERN
NEBRASKA...NORTHEAST TO JUST SOUTH OF STORM LAKE. MARGINAL SURFACE
INSTABILITY IS BEGINNING TO FORM IN THIS AREA...ALTHOUGH MOST OF IT
IS REMAINING SOUTH OF OUR CWA. ALSO LARGE SCALE LIFT INCREASING ON
THE NOSE OF A PV WAVE IS HELPING TO TRIGGER ELEVATED SHOWERS AND
THUNDERSTORMS ACROSS THE NORTHWEST HALF OF THE CWA. THESE SHOULD
STAY BELOW SEVERE LIMITS AND PUSH NORTH OF THE AREA BY THIS EVENING.

DAYTIME HEATING AND INCREASING FORCING HAS ALSO HELPED FIRE
CONVECTION ACROSS SOUTH CENTRAL NEBRASKA. THE STRONGEST SURFACE
BASED SUPERCELLS WILL LIKELY RIDE FROM NEAR THE SOUTHERN WARM FRONT
TO THE SECONDARY WARM FRONT...AND THUS STAY SOUTH OF OUR CWA.
ALTHOUGH WILL NEED TO WATCH AREAS FROM SIOUX CITY TO STORM LAKE. LOW
LEVELS REMAIN STABLE...BUT ENOUGH DESTABILIZATION IS POSSIBLE FOR
STORMS MOVING INTO THIS AREA TO TAP INTO THE NEAR SURFACE LAYER. IF
THIS HAPPENED AN ISOLATED TORNADO WOULD BE POSSIBLE. WHILE THIS
STILL SEEMS TO BE A LOW THREAT...IT IS NOT IMPOSSIBLE AND WILL NEED
TO MONITOR TRENDS. SEEMS MORE LIKELY THAT STORMS THAT FORM AND MOVE
INTO OUR CWA WILL STAY ELEVATED...BASED ABOVE THE LOW LEVEL STABLE
LAYER. DECENT ELEVATED INSTABILITY SHOULD INCREASE AND COULD MAKE IT
ALL THE WAY TO ALMOST THE JAMES RIVER. QUESTION IS HOW MUCH MOISTURE
WE CAN GET ADVECTED INTO THE CWA...WITH THE CONVECTION TO OUR SOUTH
HAMPERING THIS TO A DEGREE. SEEMS LIKE A GOOD BET THAT NORTHWEST
IOWA AND SOUTHWEST MINNESOTA WILL GET INTO THE ACTION...LESS CERTAIN
FURTHER NORTHWEST. WITH THE ELEVATED WARM FRONT WELL TO OUR
NORTH...EVEN PARCELS LIFTED FROM NEAR 750 MB SHOULD HAVE AROUND 40
KTS OF SHEAR TO WORK WITH. SO THOUGHT IS ELEVATED SUPERCELLS WILL BE
POSSIBLE IF WE CAN GET THE MOISTURE AND ELEVATED INSTABILITY INTO
THE AREA. MAIN THREAT WOULD BE LARGE HAIL WITH ANY STORM. AGAIN
HIGHEST SEVERE THREAT SHOULD BE ACROSS NORTHWEST IOWA AND ADJACENT
AREAS OF SOUTHWEST MINNESOTA WHERE CONFIDENCE IS HIGHEST ON
INSTABILITY...THREAT IS MORE CONDITIONAL TOWARDS INTERSTATE 29. DO
LIKE THE HRRR IDEA OF PUSHING EVERYTHING EAST BY LATER THIS EVENING
AS STORMS ORGANIZE AND HELP PUSH THE FRONT EATS OF THE CWA. STILL
COULD BE SOME SCATTERED SHOWERS...BUT MOST OF THE OVERNIGHT MAY END
UP FREE OF HEAVY RAIN.

ANOTHER PUSH OF THETAE ADVECTION LATE TONIGHT INTO EARLY MONDAY AS
THE WHOLE SYSTEM BEGINS MOVING NORTHEAST. PRETTY GOOD LARGE SCALE
LIFT TOO AS A STRONG JET ROUNDS THE BASE OF THE TROUGH. THUS
THINKING PRECIPITATION COVERAGE WILL RAPIDLY INCREASE LATER TONIGHT
INTO TOMORROW. MOST OF THIS WEST OF THE JAMES RIVER WILL BE MORE
STABLE SHOWERY PRECIPITATION. DOES LOOK LIKE ELEVATED INSTABILITY
WILL REMAIN TO THE EAST...THUS SHOULD GET SOME THUNDER OUT OF THE
ACTIVITY. MAYBE EVEN SOME MARGINALLY SEVERE HAIL LATE TONIGHT INTO
MONDAY MORNING GIVEN THE WIND PROFILES IF ENOUGH INSTABILITY IS
PRESENT. ANY SURFACE BASED SEVERE WEATHER SHOULD STAY EAST OF THE
CWA. SO OVERALL MONDAY LOOKS LIKE A PRETTY WET DAY WITH HIGHS IN THE
40S AND 50S. WINDS WILL BE ON THE INCREASE AS WELL...WITH AROUND 35
KTS AT 925 MB. WILL BE VERY CLOSE TO WIND ADVISORY CRITERIA ALONG
AND WETS OF THE JAMES RIVER...WITH GUSTS APPROACHING 40 KTS. GIVEN
EXPECTED WEAK MIXING DUE TO THE RAIN AND MARGINAL WINDS ALOFT...WILL
HOLD OFF ON AN ADVISORY FOR NOW.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 347 PM CDT SUN MAY 11 2014

IN THE LONGER TERM...THE WEATHER IS HIGHLIGHTED BY MUCH BELOW
NORMAL TEMPERATURES FOR A BULK OF THE UPCOMING WEEK. FOR MONDAY
NIGHT...DECIDED TO RAISE POPS TO A LOW END LIKELY CATEGORY IN SOME
OF OUR WESTERN ZONES. ALTHOUGH THE GFS IS DRY BY MONDAY EVENING...
THE HIGHER RESOLUTION MODELS DO HANG BACK DEEPER RESIDUAL MOISTURE
IN OUR FORECAST AREA...ESPECIALLY FOR LOCATIONS WEST OF I 29. IN
ADDITION...BOTH THE NAM AND GFS SHOW TROWALING MONDAY EVENING IN
THE 305-315K LAYER. STILL...RAINFALL WILL BE LIGHT EVEN IN OUR
WESTERN ZONES...WITH OUR EASTERN ZONES NOT SEEING MUCH OF A
RAINFALL POTENTIAL. ALTHOUGH COOL...THE CLOUD COVER AND WIND WILL
HELP OUR LOWS FROM PLUMMETING TOO FAR MONDAY NIGHT WITH READINGS
MOSTLY A COUPLE OF DEGREES EITHER SIDE OF 40.

THEN THE UPPER LOW BEGINS TO MEANDER ACROSS SOUTHERN CANADA AND
THE NORTHERN MS VALLEY ALL THE WAY FROM TUESDAY THROUGH THURSDAY...
EVENTUALLY LIFTING INTO THE WESTERN GREAT LAKES BY FRIDAY.
THEREFORE VERY CHILLY WEATHER FOR THIS TIME OF YEAR WILL FOLLOW
SUIT. EVEN THE BIAS CORRECTED TEMPERATURES ARE NOW COLD...AND THEY
HAVE BEEN THE BEST RECENTLY IN OUR FORECAST AREA IN CAPTURING WARM...
MIXED OUT TEMPERATURES DURING THE DAYTIME. INSTABILITY CU WILL
POP ON TUESDAY WITH A STRONG UPPER CYCLONIC FLOW EXISTING...WITH A
SMALL CHANCE FOR LIGHT SHOWERS AROUND BROOKINGS AND SOUTHWEST MN.
AFTER SUNSET...SKIES WILL CLEAR TUESDAY NIGHT FOLLOWED BY SOME
MORE INSTABILITY DAYTIME CU ON WEDNESDAY...AND THERE ARE STRONG
INDICATIONS THAT A SHORT WAVE WILL DIVE DOWN THE NORTHWEST FLOW
ALOFT GIVING THE POSSIBILITY OF MORE WIDELY SCATTERED LIGHT
SHOWERS ACROSS THE ENTIRE FORECAST AREA. BUT LOW POPS ARE STILL
WARRANTED AS A QUESTION EXISTS AS TO HOW MUCH OF THIS RAINFALL
WILL ACTUALLY MEASURE. ULTIMATELY...THIS SHORT WAVE WILL REINFORCE
THE PARENT UPPER LOW AND KEEP OUR CYCLONIC FLOW GOING WITH A FEW
SHOWERS AGAIN POSSIBLE ON THURSDAY.

AS MENTIONED ABOVE...TUESDAY THROUGH THURSDAY WILL BE COLD WITH
HIGHS ONLY IN THE 50S TO AROUND 60. FURTHERMORE...MIXED LAYER
WINDS ARE STOUT ON TUESDAY PROMISING BREEZY CONDITIONS...LESS SO
ON WEDNESDAY BUT STILL THE WIND WILL BE STRONG ENOUGH TO GIVE A
RATHER RAW DAY.

ONE THING TO WATCH FOR BOTH TUESDAY NIGHT AND WEDNESDAY NIGHT AS
SKIES CLEAR AFTER SUNSET AND WINDS SUBSIDE...IS THE POSSIBILITY OF
FROST HERE AND THERE. DID NOT PUT THEM IN THE GRIDS YET...AND
CERTAINLY DID NOT ISSUE ANY FROST HEADLINES. BUT SOME OF OUR LOWS
DO FALL INTO THE MID 30S SO WOULD NOT BE SURPRISED TO SEE SOME
LIGHT FROST IN LOW LYING AREAS.

FURTHER OUT FRIDAY THROUGH SUNDAY...THE UPPER LOW FINALLY MOVES
INTO THE GREAT LAKES...THE NORTH OF THE GREAT LAKES ALLOWING THE
FLOW TO BECOME QUASI ZONAL. THERE MAY BE SOME WARM AIR ADVECTION
SHOWERS ON SUNDAY AS THE NEXT UPPER TROUGH BEGINS TO DIG DOWN THE
WESTERN U.S. COAST. THEREFORE HIGHS WILL FINALLY WARM UP INTO THE
60S FRIDAY THROUGH SUNDAY WITH LOWS ALSO MODERATING.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY)
ISSUED AT 345 PM CDT SUN MAY 11 2014

CONVECTION IS EXPECTED TO FORM IN NORTHWEST IA AND ADJACENT AREAS
THIS EVENING...AND WAS INCLUDED IN THE KFSD AND KSUX TAF SITES. IT
IS POSSIBLE THAT SOME OF THE STORMS COULD BECOME RATHER STRONG
ESPECIALLY CLOSE TO AN INVERTED TROUGH NEAR SIOUX CITY AND STORM
LAKE...EXTENDING NORTHEASTWARD TO AROUND SPENCER IA. FURTHER
WEST... CONDITIONS WILL BE MORE STABLE AT KHON SO ONLY RAIN WAS
MENTIONED THERE. THE CATEGORIES WILL LIKELY LOWER INTO THE IFR AND
LOWER END MVFR CATEGORIES BY OVERNIGHT AND LASTING THROUGH MONDAY
MORNING.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&

SHORT TERM...CHENARD
LONG TERM...MJ
AVIATION...
Hazardous weather outlook, May 11, 1:12 PM CDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
112 PM CDT SUN MAY 11 2014

SDZ038>040-050-052>055-057>061-063>065-068-121815-
BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-
BRULE-AURORA-DAVISON-HANSON-MCCOOK-CHARLES MIX-DOUGLAS-HUTCHINSON-
BON HOMME-
112 PM CDT SUN MAY 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH
DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IAZ001>003-012>014-020>022-031-032-MNZ081-089-090-NEZ013-014-
SDZ071-121815-
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-COTTONWOOD-NOBLES-JACKSON-DIXON-DAKOTA-
UNION-
112 PM CDT SUN MAY 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA AND SOUTHEAST
SOUTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE INTO THE
AREA AFTER 5 PM...AND CONTINUE THROUGH THE EVENING HOURS. SOME OF
THESE STORMS MAY BE SEVERE...WITH LARGE HAIL UP TO GOLF BALL SIZE AND
WIND GUSTS TO 60 MPH. AN ISOLATED TORNADO IS ALSO POSSIBLE. THESE
STORMS WILL PRODUCE BRIEF BURSTS OF HEAVY RAIN...WITH MINOR URBAN
FLOODING POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY AFTER 5 PM.

MNZ071-072-080-097-098-SDZ056-062-066-067-069-070-121815-
LINCOLN-LYON-MURRAY-PIPESTONE-ROCK-MOODY-MINNEHAHA-TURNER-YANKTON-
CLAY-
112 PM CDT SUN MAY 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MINNESOTA...EAST CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS MAY DEVELOP AND MOVE INTO THE AREA AFTER 6
PM AND CONTINUE INTO THIS EVENING. SMALL HAIL WILL BE POSSIBLE IN ANY
STORM. THERE IS A CHANCE THAT A FEW STORMS COULD BECOME STRONG ENOUGH
TO PRODUCE UP TO HALF DOLLAR SIZE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE AFTER 6 PM.

In the hours before

Local storm report, May 11, 6:27 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
627 PM CDT SUN MAY 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             2 NNW QUIMBY            42.66N 95.66W
05/11/2014  M1.50 INCH       CHEROKEE           IA   PUBLIC

0622 PM     HAIL             MERIDEN                 42.79N 95.63W
05/11/2014  E1.00 INCH       CHEROKEE           IA   EMERGENCY MNGR

&&

ADAMS
Local storm report, May 11, 6:50 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
650 PM CDT SUN MAY 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 PM     HAIL             4 NNE SUTHERLAND        43.03N 95.46W
05/11/2014  E0.50 INCH       O'BRIEN            IA   PUBLIC

&&

ADAMS
Local storm report, May 11, 6:54 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
654 PM CDT SUN MAY 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     HAIL             3 N SUTHERLAND          43.02N 95.50W
05/11/2014  E0.50 INCH       O'BRIEN            IA   PUBLIC

&&

ADAMS
Local storm report, May 11, 6:59 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
659 PM CDT SUN MAY 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             3 NE CHEROKEE           42.78N 95.51W
05/11/2014  E0.50 INCH       CHEROKEE           IA   TRAINED SPOTTER

&&

ADAMS
Local storm report, May 11, 7:53 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
753 PM CDT SUN MAY 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             7 N SUTHERLAND          43.07N 95.49W
05/11/2014  E1.00 INCH       O'BRIEN            IA   PUBLIC

&&

ADAMS

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 8:14 PM CDTTornado WarningFSDSioux31 min
May 11, 8:42 PM CDTTornado WarningFSDO'Brien, Sioux33 min
May 11, 9:10 PM CDTTornado Warning Tornado observedFSDO'Brien, Sioux35 min
May 11, 7:29 PM CDTSevere Thunderstorm WarningFSDClay, Union31 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2014Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.